Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 29, NWS El Paso, TX

July 30, 2015El Paso County, Texas

NWS El Paso, TX issued this flash flood warning at Jul 30, 2015, 5:18 AM MDT for El Paso County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2015, 5:18 AM MDT (11:18 UTC)
Expired
Jul 30, 2015, 7:15 AM MDT
In force
117 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 38 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 11.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2015-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1055 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2015-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1055 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
2177 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WGUS54 KEPZ 301118
FFWEPZ
TXC141-301315-
/O.NEW.KEPZ.FF.W.0029.150730T1118Z-150730T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
518 AM MDT THU JUL 30 2015

THE NATIONAL WEATHER SERVICE IN EL PASO  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EL PASO COUNTY IN SOUTHWESTERN TEXAS...

* UNTIL 715 AM MDT
    
* AT 516 AM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HORIZON CITY...
  FABENS...
  WEST EL PASO...
  MISSION VALLEY...
  NORTHEAST EL PASO...
  EAST EL PASO...
  CENTRAL EL PASO...
  EL PASO...
  SOCORRO...
  VINTON...
  CLINT...
  AGUA DULCE...
  FORT BLISS...
  CANUTILLO...
  TORNILLO...
  MONTANA VISTA...
  WESTWAY...
  SPARKS...
  SAN ELIZARIO...
  INDIAN CLIFFS RANCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT QUICKLY TO PROTECT YOUR LIFE IF WATER RISES OUT OF ARROYOS AND 
DITCHES. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3140 10608 3146 10620 3173 10638 3176 10645
      3175 10649 3180 10654 3183 10661 3190 10665
      3192 10662 3193 10663 3195 10662 3198 10664
      3199 10663 3200 10600 3148 10599 3148 10596
      3142 10596 3139 10600

$$

HEFNER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 4:32 AM MDT, 46 minutes earlier.

Area forecast discussion, Jul 30, 4:32 AM MDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
432 AM MDT THU JUL 30 2015

.SYNOPSIS...
SCATTERED THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT...THOUGH
THE FAVORED AREAS WILL BE THE MOUNTAINS AND DEMING WEST. UPPER
HIGH OVER CENTRAL TEXAS WILL MOVE OVER NEW MEXICO FRIDAY AND
PERSIST THROUGH THE WEEKEND. THIS WILL DIMINISH THE COVERAGE OF
THUNDERSTORMS TO ISOLATED...WITH THE MOST FAVORED LOCATION OVER
MOUNTAINS. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL AFTER
TODAY.

&&

.DISCUSSION...
BUSY CHASING THUNDERSTORMS THIS MORNING SO WILL KEEP SHORT. UPPER
HIGH OVER EASTERN TEXAS SLOWLY MIGRATING WEST. MAIN MOISTURE PLUME
NOW FROM ABOUT EL PASO WEST TO MOST OF ARIZONA. THUNDERSTORMS
FIRING OFF EARLY THIS MORNING OVER THE RIO GRANDE VALLEY...PERHAPS
AS THE LEADING EDGE OF DRIER AIR ALOFT MOVES IN FROM THE EAST AND
DESTABILIZES THE AREA. EXPECT SCATTERED THUNDERSTORMS FROM DEMING
NORTH AND WEST WITH JUST A SLIGHT CHANCE ELSEWHERE. BIG KEY WILL
BE HOW FAST CLOUDS DISSIPATE THIS MORNING AND IF LARGE AREA OF
RAIN AROUND EL PASO AND DONA ANA COUNTIES WILL LEAVE COOL STABLE
PATCH HINDERING ANY STORM DEVELOPMENT THIS AFTERNOON. TPW PRODUCT
SHOWING PW'S AROUND 1.5 INCHES EAST TO 1.2 INCHES WEST. SO FLOOD
POTENTIAL WILL CONTINUE TODAY/TONIGHT.

UPPER HIGH MOVES OVER NEW MEXICO FRIDAY AND BOTH GFS/ECMWF PARK IT
THERE THROUGH THE WEEKEND. THIS SHOULD CUT THUNDERSTORMS TO
MOSTLY ISOLATED AND OVER MOUNTAINS AND DEMING WEST. FLOOD
POTENTIAL SHOULD ALSO DECREASE AS PW'S TO AROUND 1.0-1.1 INCHES
FRIDAY AND REMAIN THERE INTO EARLY NEXT WEEK.

AFTER TUESDAY THE GFS AND ECMWF DIVERGE SLIGHTLY BUT SOMEWHAT
SIGNIFICANTLY. GFS KEEPS THE HIGH STATIONARY OVER NEW MEXICO WHILE
THE ECMWF MOVES THE HIGH CENTER TO SOUTHERN ARIZONA. THIS PATTERN
FLUSHES MUCH OF OUR MOISTURE EASTWARD BY WEDNESDAY. GFS LOOKS MORE
REASONABLE FOR NOW.

&&

.AVIATION...VALID 30/12Z-31/12Z.
AIR MASS STILL SUFFICIENTLY MOIST/UNSTABLE. SKY AND WX: P6SM
SCT060-100 BKN150-200 THRU PD WITH SCT TSTM ACTIVITY 3-5SM TSRA
BKN070. WINDS VRB 25G40 KTS. AFT 18Z MOST THUNDERSTORM ACTIVITY
AREA FROM DEMING NORTH AND WEST.

&&

.FIRE WEATHER...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
TODAY AND TONIGHT AS A MOIST UNSTABLE AIR MASS PREVAILS IN THE
MONSOON FLOW FROM THE THE SOUTH. PERIODS OF MODERATE TO HEAVY
RAINFALL WITH LOCALIZED FLOODING WILL BE POSSIBLE THROUGH TONIGHT.
HIGH PRESSURE ALOFT WILL BUILD OVER THE AREA FRIDAY THROUGH THE
WEEKEND...SETTING UP DRIER CONDITIONS AND LIMITING SHOWER AND
THUNDERSTORM DEVELOPMENT TO MAINLY THE HIGHER MOUNTAINS AND DEMING
WEST IN THE AFTERNOON AND EVENINGS. TEMPERATURES WILL SLOWLY WARM
BACK ABOVE NORMAL AFTER FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 96  73  97  75 /  10  10   0   0
SIERRA BLANCA           94  69  94  69 /   0   0   0   0
LAS CRUCES              94  69  95  69 /  10  10   0   0
ALAMOGORDO              95  66  94  68 /  30  20   0  10
CLOUDCROFT              70  48  71  51 /  50  30  40  20
TRUTH OR CONSEQUENCES   92  68  92  70 /  20  20   0  10
SILVER CITY             85  64  87  65 /  40  30  20  20
DEMING                  94  69  94  70 /  20  20  10  10
LORDSBURG               93  67  94  69 /  30  30  10  20
WEST EL PASO METRO      96  72  97  74 /  10  10   0   0
DELL CITY               94  68  96  71 /   0   0   0   0
FORT HANCOCK            96  71  98  74 /  10   0   0   0
LOMA LINDA              94  71  93  71 /  10  10   0   0
FABENS                  96  70  98  73 /  20  10   0   0
SANTA TERESA            95  70  96  72 /  10  10   0   0
WHITE SANDS HQ          95  69  95  70 /  10  10   0   0
JORNADA RANGE           94  67  94  69 /  10  10   0   0
HATCH                   94  67  94  69 /  20  10   0   0
COLUMBUS                94  70  94  71 /  20  20  10   0
OROGRANDE               95  70  95  71 /  20  10   0   0
MAYHILL                 78  55  81  57 /  50  30  30  20
MESCALERO               79  54  81  56 /  50  30  30  20
TIMBERON                79  55  81  58 /  50  30  30  10
WINSTON                 83  59  84  59 /  60  40  40  30
HILLSBORO               92  65  92  67 /  30  30  20  10
SPACEPORT               92  67  92  69 /  20  20   0  10
LAKE ROBERTS            84  58  85  59 /  60  40  40  30
HURLEY                  89  65  89  66 /  30  30  20  20
CLIFF                   89  60  92  61 /  50  40  10  30
MULE CREEK              90  59  91  60 /  60  40  30  30
FAYWOOD                 90  66  89  67 /  30  30  20  10
ANIMAS                  92  67  94  69 /  30  30  10  20
HACHITA                 92  68  93  68 /  30  30  10  20
ANTELOPE WELLS          89  66  90  67 /  20  30  10  20
CLOVERDALE              89  67  89  68 /  30  30  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

17 HEFNER
Hazardous weather outlook, Jul 29, 11:31 AM MDT, 17 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1131 AM MDT WED JUL 29 2015

NMZ401>403-408-414>416-301745-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
1131 AM MDT WED JUL 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS. MAIN THREATS WILL BE HEAVY RAIN AND LOCAL
FLOODING DUE TO SLOW STORM MOVEMENT. PEA SIZE HAIL AND WIND GUSTS
OF 30 TO 40 MPH ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS THURSDAY BECOMING MORE SPOTTY AND ISOLATED
FROM FRIDAY ON. SOME HEAVY RAIN/FLOOD POTENTIAL STILL ON THURSDAY
WITH HIGHER MOISTURE AND SLOW STORM MOVEMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NMZ404>407-409>413-417-TXZ418>424-301745-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1131 AM MDT WED JUL 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS THIS AFTERNOON INCREASING IN COVERAGE
TONIGHT. MAIN THREATS WILL BE HEAVY RAIN AND LOCAL FLOODING DUE
TO SLOW STORM MOVEMENT. PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45
MPH ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS THURSDAY...WITH JUST SLIGHT CHANCES OF
MAINLY EVENING THUNDERSTORMS FROM FRIDAY ON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HEFNER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:53 PM MDTAreal Flood AdvisoryEPZEl Paso3 hr
Jul 30, 3:18 AM MDTAreal Flood AdvisoryEPZEl Paso117 min
Jul 30, 4:01 AM MDTAreal Flood AdvisoryEPZEl Paso119 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.